Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Done seizures and convulsions. Taking eptoin and folvite tablets. Diagnosed with epilepsy. What to do next?

hi my name is vikas agarwal, doctor suggested that i got epilepsy shock or somewhat of that sort i got seizures and a day before that i even got convulsions
now i am taking eptoin and folvite tablets
i have done my MRI report and that was normal
after doing EEG doctor told me that i have got epilepsy
so what should i do next
Asked On : Sat, 13 Apr 2013
Answers:  2 Views:  68
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Dec 2014
Welcome to HCM

Epilepsy occurs due to abnormal electrical discharge from brain areas. Most of the times in epilepsy MRI report comes norma. MRI is advised only to rule of any serious pathological cause of seizures. Even in idiopathic seizures EEG comes normal during inter episode time. Eptoin is phenatoin and is a broad spectrum anti epileptic drug. It is a nice drug and it can control seizures effectively. Apart from taking drugs please follow following advise-
- Never miss a dose of drug, if you miss a dose by chance then take it as soon as you remember missing it.
- Fix a time for food, sleep.
- Don't remain awake in late night.
- Don't watch television from close distance, avoid bright lights in night.
- Avoid loud DJ sounds.
- For some time avoid driving alone.
- Usually if you will remain seizure free on drugs for at least 3 years then gradual tapering of dose can be think of.

Answered: Sun, 14 Apr 2013
I find this answer helpful
Neurologist Dr. Sudhir Kumar's  Response
Nov 2013
Hi Mr Vikas,

Thank you for posting your query.

Epilepsy is a disease where a person can get recurrent fits or convulsions. The person needs to take anti-epileptic medications for a long time, at least for 3-5 years to prevent the recurrence of seizures. Eptoin is the drug in your case.

Normal MRI of brain is a good news.
There is no need to worry. You can continue your normal life, except that you should avoid swimming and driving for at least six months.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Answered: Sat, 13 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor